MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number G34202
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: b5.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 21jan2025: the customer noted that there was no damage to the device upon opening the package.A pusher stylet was utilized for coil deployment and was advanced through the shipping cartridge without difficulty.There was an aneurysm in the right common iliac artery.It was confirmed that there was difficulty detaching the coil from the delivery wire, the coil was repositioned 2-3 times.There was difficulty in retracting the wire/coil as it became stuck in the catheter.The coil did not remain in the target vessel, as it was removed along with the catheter, the coil was found to be stretched and broke during removal.The coil was rotated both clockwise and counterclockwise, resulting in its failure to deploy.The patient was under anticoagulant therapy, and the patient was on embolic treatment for ima (inferior mesenteric artery) embolization.The physician flushed the catheter before each attempt.
 
Event or Problem Description
It was reported that a retracta detachable embolization coil unraveled during a coil embolization procedure for endovascular aneurysm repair (evar) in a patient of unknown age and gender.The coil was introduced via internal iliac artery.It was noted that the coil was difficult to detach, and it unraveled.The device was removed, and the procedure was successfully completed by using another device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.A photo provided by the customer shows an unraveled coil.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 21jan2025, it was reported that the junction zone was located just outside the tip of the catheter during deployment.
 
Additional Manufacturer Narrative
Additional information: b5 g1: contact office country: united states g1: manufacturing site country: united states.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that a retracta detachable embolization coil unraveled during a coil embolization procedure for endovascular aneurysm repair (evar) in a patient of unknown age and gender.The coil was introduced via an internal iliac artery.It was noted that the coil was difficult to detach, and it unraveled.The device was removed, and the procedure was successfully completed by using another device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.The customer noted that there was no damage to the device upon opening the package.A pusher stylet was utilized for coil deployment and was advanced through the shipping cartridge without difficulty.There was an aneurysm in the right common iliac artery.It was confirmed that there was difficulty detaching the coil from the delivery wire, the coil was repositioned 2-3 times.There was difficulty in retracting the wire/coil as it became stuck in the catheter.The coil did not remain in the target vessel, as it was removed along with the catheter, the coil was found to be stretched and broke during removal.The coil was rotated both clockwise and counterclockwise, resulting in its failure to deploy.The patient was under anticoagulant therapy, and the patient was on embolic treatment for ima (inferior mesenteric artery) embolization.The physician flushed the catheter before each attempt.The junction zone was located just outside the tip of the catheter during deployment.A photo provided by the customer shows an unraveled coil.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures and instructions for use (ifu) for the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the reported device lot and related subassembly lots found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Product labeling review: the current instructions for use [t_mwcer_rev6] state the following: ¿instructions for use 1.Perform an angiogram and measure the diameter of the vessel to be occluded.6.Under fluoroscopic visualization, slowly advance the delivery wire until the entire length of the coil exits the distal end of the catheter.Ensure that the junction remains positioned just inside the catheter tip.Note: advancing the delivery wire slowly allows the junction to be seen more easily and reduces the risk of damaging it.Note: if significant resistance is encountered during coil advancement, do not continue advancing.Retract the delivery wire slightly, then gently re-advance it.If there is still significant resistance, withdraw the delivery wire from the catheter and try using a new coil with a shorter length.8.If the coil position is correct, use the torque device to turn the delivery wire counterclockwise 8-10 times, until coil detachment can be either felt or visualized under fluoroscopy.¿ evidence gathered upon review of the dmr, ifu, dhr, and provided photo suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, no product returned, and the results of our investigation, it was concluded that the cause of this event is an unintended use error, based on the customer stating the junction zone was located outside of the catheter, as opposed to just inside the catheter tip as stated in the instructions for use.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8004681379
MDR Report Key21194163
Report Number1820334-2025-00081
Device Sequence Number3441966
Product Code KRD
UDI-Device Identifier10827002342023
UDI-Public(01)10827002342023(17)290131(10)15876601
Combination Product (Y/N)N
PMA/510(K) Number
K151676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34202
Device Catalogue NumberMWCER-35-14-16
Device Lot Number15876601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer01/21/2025
01/21/2025
08/21/2025
Initial Report FDA Received Date01/20/2025
Supplement Report FDA Received Date01/22/2025
02/14/2025
08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDIKIT/SZ3483 ST40BG0.14N.
Patient SexUnknown